Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 23, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 7, 2019, 7:44 PM CDT for Pike County, Missouri; Calhoun County, Pike County, Illinois. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2019, 7:44 PM CDT (00:44 UTC)
- Expired
- Apr 7, 2019, 8:30 PM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Pike County, IL, Pike County, MO
The radar
The St Louis radar (KLSX), 82 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 7:52 PM CDT | HAIL 0.25 | Louisiana, MO | HEAVY HAIL TO UP A 0.5 IN DIAMETER. |
| Apr 7, 8:10 PM CDT | TSTM WND GST 60 | Pleasant Hill, IL | ALL PEA SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
938
WUUS53 KLSX 080044
SVRLSX
ILC013-149-MOC163-080130-
/O.NEW.KLSX.SV.W.0023.190408T0044Z-190408T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
744 PM CDT SUN APR 7 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northwestern Calhoun County in southwestern Illinois...
Southeastern Pike County in west central Illinois...
Central Pike County in northeastern Missouri...
* Until 830 PM CDT.
* At 743 PM CDT, severe thunderstorms were located along a line
extending from near Atlas to near Tarrants, moving east at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Pittsfield, Louisiana, Pleasant Hill, Atlas, Clarksville, Pike,
Tarrants, Belleview, Independence, Bedford, Montezuma, Martinsburg,
Nebo, Kampsville, Milton, Pearl, Detroit, El Dara, Florence and
Time.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms have a history of producing large damaging hail.
SEEK SHELTER NOW inside a sturdy structure and stay away from
windows!
&&
LAT...LON 3964 9061 3954 9057 3943 9062 3935 9062
3929 9060 3926 9061 3923 9064 3937 9129
3964 9102
TIME...MOT...LOC 0043Z 276DEG 28KT 3957 9098 3941 9114
HAIL...1.50IN
WIND...60MPH
$$
Tilly2 follow-up statements
893
WWUS53 KLSX 080106
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
806 PM CDT SUN APR 7 2019
ILC013-149-MOC163-080130-
/O.CON.KLSX.SV.W.0023.000000T0000Z-190408T0130Z/
Calhoun IL-Pike IL-Pike MO-
806 PM CDT SUN APR 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN CALHOUN COUNTY IN SOUTHWESTERN ILLINOIS...
SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS AND CENTRAL PIKE
COUNTIES IN NORTHEASTERN MISSOURI...
At 806 PM CDT, severe thunderstorms were located along a line
extending from near Pittsfield to Clarksville, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pittsfield, Louisiana, Pleasant Hill, Atlas, Clarksville, Pike,
Tarrants, Belleview, Independence, Bedford, Montezuma, Martinsburg,
Nebo, Kampsville, Milton, Pearl, Detroit, Florence, Time and Mozier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3964 9061 3954 9057 3943 9062 3935 9062
3929 9060 3926 9061 3923 9064 3936 9124
3964 9085
TIME...MOT...LOC 0106Z 276DEG 28KT 3955 9076 3939 9092
HAIL...1.00IN
WIND...60MPH
$$
Tilly982
WWUS53 KLSX 080114
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
814 PM CDT SUN APR 7 2019
ILC013-149-MOC163-080130-
/O.CON.KLSX.SV.W.0023.000000T0000Z-190408T0130Z/
Calhoun IL-Pike IL-Pike MO-
814 PM CDT SUN APR 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHWESTERN CALHOUN COUNTY IN SOUTHWESTERN ILLINOIS...
SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS AND CENTRAL PIKE
COUNTIES IN NORTHEASTERN MISSOURI...
At 813 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Pittsfield to near Clarksville,
moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Pittsfield, Louisiana, Pleasant Hill, Clarksville, Pike, Tarrants,
Belleview, Independence, Bedford, Montezuma, Martinsburg, Nebo,
Kampsville, Milton, Pearl, Detroit, Florence, Time, Mozier and
Beecreek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3964 9061 3954 9057 3943 9062 3935 9062
3929 9060 3926 9061 3923 9064 3936 9121
3957 9087 3964 9085
TIME...MOT...LOC 0113Z 276DEG 28KT 3954 9069 3938 9085
HAIL...0.75IN
WIND...60MPH
$$
TillyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 6:46 PM CDT, 58 minutes earlier.
Area forecast discussion, Apr 7, 6:46 PM CDT, 58 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 646 PM CDT Sun Apr 7 2019 .SHORT TERM... (Through Monday Night) Issued at 244 PM CDT Sun Apr 7 2019 Still waiting for activity to fire up this afternoon as pre-frontal trof extending from west central Illinois south southwestward towards Springfield, MO as of 19z Sunday slides east. Latest RAP run still showing surface based CAPES between 1500 and 2500 J/kg through early this evening, mainly along and south of I-70 corridor. This combined with deep layer shear increasing to around 35 kts and decent moisture convergence along the trof will see isolated/ scattered storms develop anytime now. Coverage will be sparse but could see some isolated strong to severe storms for portions of eastern MO and western IL through this evening with the main threats being large hail and damaging winds. In the meantime, main cold front is still progged to approach northwestern portions of forecast area by late this afternoon with showers and storms developing in this area by 22z Sunday. Eventually the front will catch up with the pre-frontal trof and merge, pushing the activity southeastward out of the forecast area by 12z Monday, though some lingering showers are possible over portions of southeast MO and southern IL through midday. Dry and mild weather will prevail across the region Monday and Monday night with clouds clearing out by late Monday afternoon. Otherwise, some weak CAA tonight after front moves through with lows in the upper 40s to upper 50s. Highs on Monday will be in the low to mid 70s with lows Monday night in the upper 40s to low 50s. Byrd .LONG TERM... (Tuesday through Next Sunday) Issued at 244 PM CDT Sun Apr 7 2019 Still expecting dry and warmer weather through mid week with highs in the mid 60s to upper 70s each day. Extended models still show decent cyclogenesis over the Central Plains midweek as upper level trough swings through, though have minor differences in placement and timing, so kept NBM blend with increasing chances of showers and thunderstorms beginning Wednesday night through Thursday evening before exiting. With this wound up system, it will be quite breezy on Thursday. Beyond that, colder weather expected for Friday through Sunday with another chance of rain Saturday afternoon through Sunday. Byrd && .AVIATION... (For the 00z TAFs through 00z Monday Evening) Issued at 645 PM CDT Sun Apr 7 2019 VFR flight conditions outside of showers and thunderstorms through the forecast period. As for the precipitation, showers and storms will taper off by 06z Monday at TAF sites. Southwest winds will diminish and veer to the west then northwest after cold front moves through late this evening. SPECIFICS FOR KSTL: VFR flight conditions outside of showers and thunderstorms through the forecast period. As for the precipitation, showers and storms will taper off in the St. Louis metro area by 06z Monday. Southwest winds will diminish and veer to the west to northwest after cold front moves through around 06z Monday. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 7, 3:29 PM CDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 329 PM CDT Sun Apr 7 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 329 PM CDT Sun Apr 7 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms through midnight across the area. A few of these storms could be strong to severe across eastern Missouri and western Illinois through this evening. The primary threats will be large hail and damaging winds. Moderate to major river flooding is ongoing at points on the Mississippi and Illinois Rivers. Please see the appropriate Flood Statements for specific details. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Major river flooding will continue or is expected to occur at Saverton Lock and Dam on the Mississippi River and at Hardin along the Illinois River. Moderate flooding will continue at several other points on the Mississippi River. Please see the appropriate Flood Statements for specific details. There is a chance of thunderstorms from Wednesday night through Thursday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening. Byrd
In the hours before
Local storm report, Apr 7, 7:05 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
705 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL EUREKA 38.51N 90.64W
04/07/2019 E0.25 INCH ST. LOUIS MO PUBLIC
&&
JPGLocal storm report, Apr 7, 7:15 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
715 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND GST 4 S WELDON SPRING 38.66N 90.65W
04/07/2019 M46 MPH ST. LOUIS MO ASOS
FROM SPIRIT OF ST. LOUIS AIRPORT.
&&
JPGLocal storm report, Apr 7, 7:17 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
717 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL CENTER 39.51N 91.53W
04/07/2019 M1.00 INCH RALLS MO FIRE DEPT/RESCUE
HAIL IS FALLING HEAVILY.
&&
JPGSpecial weather statement, Apr 7, 7:18 PM CDT, 26 minutes before
Special Weather Statement National Weather Service St Louis MO 718 PM CDT SUN APR 7 2019 ILZ101-102-MOZ063>065-080100- St. Clair IL-Monroe IL-St. Louis MO-Jefferson MO-St. Louis City MO- 718 PM CDT SUN APR 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR MONROE...CENTRAL ST. CLAIR... NORTHEASTERN JEFFERSON AND SOUTH CENTRAL ST. LOUIS COUNTIES AND SOUTHERN ST. LOUIS CITY UNTIL 800 PM CDT... At 718 PM CDT, Doppler radar was tracking a cluster of strong thunderstorms over Barnhart, moving east at 40 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... St. Louis, Chesterfield, Belleville, Ballwin, O'Fallon, Kirkwood, East St. Louis, Webster Groves, Arnold, Manchester, Fairview Heights, Cahokia, Swansea, Shiloh, Crestwood, Festus, Town and Country, Waterloo, Columbia and Ellisville. This includes the following highways... Interstate 64 in Illinois between exits 9 and 14. Interstate 44 in Missouri between exits 269 and 277. Interstate 55 in Missouri between exits 178 and 191. This also includes Castlewood State Park, Mastodon Historic Site, Sandy Creek Covered Bridge Historic Site, and Gov. Dunklin's Grave Historic Site. LAT...LON 3824 9061 3862 9057 3864 8988 3822 8990 TIME...MOT...LOC 0018Z 272DEG 34KT 3836 9040 Tilly
Local storm report, Apr 7, 7:19 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
719 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND GST 1 NNW BALLWIN 38.61N 90.56W
04/07/2019 E50 MPH ST. LOUIS MO BROADCAST MEDIA
&&
JPGLocal storm report, Apr 7, 7:23 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
723 PM CDT SUN APR 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND GST MONROE CITY 39.66N 91.73W
04/07/2019 M39 MPH MONROE MO MESONET
MISSOURI MESONET.
&&
JPGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:09 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 51 min |
| Apr 7, 7:18 PM CDT | Special Weather Statement | LSX | Jefferson | 42 min |
| Apr 7, 7:48 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair | 36 min |
| Apr 7, 8:18 PM CDT | Severe Thunderstorm Warning | LSX | Greene | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.